Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 15, NWS Cheyenne, WY

December 29, 20057 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Dec 29, 2005, 4:45 AM MST for 7 counties in Nebraska. It took effect at Dec 29, 2005, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2005, 4:45 AM MST (11:45 UTC)
In effect from
Dec 29, 2005, 11:00 AM MST
Expired
Dec 29, 2005, 4:56 PM MST
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 291144
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
445 AM MST THU DEC 29 2005

...STRONG WINDS EXPECTED TODAY IN THE REGION...

.A COLD FRONT WILL BARREL THROUGH THE REGION BY MIDDAY.  STRONG AND 
GUSTY WINDS WILL DEVELOP BEHIND THE FRONT AS A STRONG PRESSURE 
GRADIENT SETS UP ACROSS THE REGION.  

NEZ001>003-019>021-054-055-291845-
/O.NEW.KCYS.WI.Y.0015.051229T1800Z-051230T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
445 AM MST THU DEC 29 2005

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY 
MIDDAY OVER THE PANHANDLE IN THE WAKE OF A COLD FRONT. 

DRIVING COULD BE DIFFICULT AT TIMES DUE TO THE GUSTY WINDS...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  THERE MAY ALSO BE SOME AREAS 
OF BLOWING DUST.  MOTORISTS SHOULD USE CAUTION.

$$

WYZ064-066-067-069-291845-
/O.NEW.KCYS.HW.A.0012.051229T1600Z-051230T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
445 AM MST THU DEC 29 2005

...HIGH WIND WATCH IN EFFECT FROM 9 AM MST THIS MORNING THROUGH
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 9 AM MST THIS MORNING THROUGH
THIS AFTERNOON. 

WEST OR NORTHWEST WINDS WILL INCREASE BY MID MORNING IN THE WAKE OF 
A STRONG COLD FRONT.  SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH 
WILL BE POSSIBLE...WITH GUSTS OF 65 TO 70 MPH POSSIBLE IN THE 
LARAMIE RANGE. 

MOTORISTS SHOULD EXPECT DIFFICULT DRIVING CONDITIONS...ESPECIALLY 
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$
2 follow-up statements
000 
WWUS75 KCYS 291609
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
855 AM MST THU DEC 29 2005

...STRONG WINDS EXPECTED TODAY IN THE REGION...

.A COLD FRONT WILL BARREL THROUGH THE REGION BY MIDDAY.  STRONG
AND GUSTY WINDS ARE OCCURRING BEHIND THE FRONT AS A STRONG
PRESSURE GRADIENT DEVELOPS ACROSS THE REGION.

WYZ064-066-067-069-300000-
/O.UPG.KCYS.HW.A.0012.051229T1600Z-051230T0000Z/
/O.NEW.KCYS.HW.W.0014.051229T1600Z-051230T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
855 AM MST THU DEC 29 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS HAVE INCREASED IN THE WAKE OF A STRONG
COLD FRONT. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
OCCUR...WITH SPEEDS OF 40 TO 50 MPH GUSTING TO 70 MPH IN THE
LARAMIE RANGE.

MOTORISTS SHOULD EXPECT DIFFICULT DRIVING CONDITIONS...ESPECIALLY
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-300000-
/O.CON.KCYS.WI.Y.0015.051229T1800Z-051230T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
855 AM MST THU DEC 29 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
BY MIDDAY OVER THE PANHANDLE IN THE WAKE OF A COLD FRONT.

DRIVING COULD BE DIFFICULT AT TIMES DUE TO THE GUSTY WINDS...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  THERE MAY ALSO BE SOME
AREAS OF BLOWING DUST. MOTORISTS SHOULD EXERCISE CAUTION.

$$
000 
WWUS75 KCYS 292356
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MST THU DEC 29 2005

WYZ064-066-067-069-300100-
/O.CAN.KCYS.HW.W.0014.000000T0000Z-051230T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
456 PM MST THU DEC 29 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

ALTHOUGH THE WINDS WILL REMAIN STRONG WITH SPEEDS OF 25 TO 30 MPH
THROUGH THE EARLY EVENING...THEY WILL DROP BELOW WARNING CRITERIA.
EARLIER ACROSS THE WARNING AREA SUSTAINED WINDS RANGED FROM 40 TO
48 MPH WITH GUSTS AS HIGH AS 56 MPH. THE STRONGEST WINDS RECORED
AT CHEYENNE ASOS WAS 48 MPH WITH GUST OF 55 MPH.

$$

NEZ001>003-019>021-054-055-300100-
/O.CAN.KCYS.WI.Y.0015.000000T0000Z-051230T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
456 PM MST THU DEC 29 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS WILL REMAIN STRONG WITH SPEEDS OF 20 TO 25 MPH
THROUGH THE EARLY EVENING...THEY WILL DECREASE BELOW ADVISORY
CRITERIA. WINDS ACROSS THE NEBRASKA PANHANDLE RANGED 30 TO 36 MPH
EARLIER TODAY WITH GUSTS REACHING AS HIGH AS 47 MPH AT SCOTTSBLUFF
ASOS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:30 AM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 29, 3:30 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MST THU DEC 29 2005

.SHORT TERM...TDA THRU FRI...UPR TROF MOVG THRU REGION TODAY AND
CLOSING OFF AN UPPER LOW OVER SD.  GOOD COLD ADVCTN PLUS MDT-STG MID
LEVEL GRDNT DVLPG OVER SE WY...WILL TRY TO SQUEEZE IN A HIGH WIND
WATCH BEFORE WINDS KICK IN BY LATE MRNG.  WILL ALSO POST WIND ADVY
IN PNHNDL MAINLY FOR THIS AFTN AS STG WINDS SHFT E.  WILL CONT WILL
S/BS ADVY IN ZN 63...ALTHO HAVE TAPERED OFF AMNTS A BIT AS SOME OF
THE BEST SNOW WILL BE OVERWITH BY 15Z OR SO.  STILL LOOKS LIKE PARTS
OF E CNTRL WY WILL SEE SOME LKLY PCPN MAINLY THIS AFTN.  SOME WRAP
ARND CLDS/PCPN OVER FAR NERN PARTS OF THE AREA THIS EVENG BEFORE
SYSTEM PULLS E.  COOL ON FRI IN MDT NW FLOW ALOFT WITH UPPER RIDGE
SHFTG E TO WY/ID BDR BY SUNSET.

.LONG TERM...PROGRESSIVE FLOW WILL CONTINUE IN THE EXTENDED WITH
FAST MOVING...ALTERNATING UPPER TROUGHS AND RIDGES.  AN UPPER RIDGE
AXIS WILL MOVE EAST OF THE CWA SAT...RESULTING IN SW FLOW ALOFT OVER
THE AREA.  DRY AND MILD CONDITIONS ARE EXPECTED.  FOR SUN...AN UPPER
TROUGH WILL MOVE ACROSS THE AREA.  BRISK WINDS WILL OCCUR AND WILL
MENTION A CHANCE OF SNOW FOR THE CWA.  AN UPPER RIDGE WILL AGAIN
BUILD IN FOR MONDAY...RESULTING IN A RETURN TO DRY AND MILD
CONDITIONS.  ANOTHER UPPER TROUGH WILL MOVE ACROSS THE AREA
TUESDAY...BRINGING ANOTHER CHANCE OF SNOW TO THE CWA ALONG WITH
WINDY AND COLDER CONDITIONS.  NW FLOW WILL SET UP ALOFT WED...AS AN
UPER RIDGE BUILDS OVER THE INTER-MOUNTAIN WEST...RESULTING IN DRY
AND SLIGHTLY WARMER CONDTIONS. KMD

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW/BLWG SNOW ADVY  THRU TDA   SNOWY RANGE  ZN 63.
     HIGH WIND WATCH  MID MRNG/AFTN  PART SE WY   ZNS 64..66..67..69.
NE...WIND ADVY     LATE MRNG/AFTN  WRN PNHNDL  ZNS 1>3..19>21..54>55.

&&
Hazardous weather outlook, Dec 28, 3:38 PM MST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MST WED DEC 28 2005

WYZ059>062-064>070-292245-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
338 PM MST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL TROUGH WILL APPROACH THE AREA TONIGHT...BRINGING A
CHANCE OF SNOW AFTER MIDNIGHT FOR AREAS WEST OF CHEYENNE A SLIGHT
CHANCE ELSEWHERE ACROSS SOUTHEAST WYOMING. SNOW ACCUMULATION WILL
BE LIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING ON
THURSDAY...BRINGING A CHANCE OF PRECIPITATION AND SUSTAINED WINDS
OF 30 TO 40 MPH WITH GUSTS UP TO 45 MPH. ANOTHER UPPER LEVEL
SYSTEM WILL MOVE ACROSS THE REGION ON NEW YEARS EVE AND NEW YEARS
DAY...BRINGING GUSTY WINDS AND CHANCE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WYZ063-292245-
SNOWY RANGE-
338 PM MST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY WILL BE IN EFFECT FROM MIDNIGHT TONIGHT
UNTIL 5 PM MST THURSDAY.

AN UPPER LEVEL TROUGH WILL APPROACH THE AREA TONIGHT...BRINGING SNOW
TO THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS AFTER MIDNIGHT
TONIGHT THROUGH THURSDAY EVENING. IN ADDITION...STRONG WEST TO
NORTHWEST WINDS UP TO 45 MPH WILL CAUSE BLOWING AND DRIFTING SNOW
AND PRODUCE DANGEROUS WINTER CONDITIONS OVERNIGHT AND THROUGH THE
DAY THURSDAY. TRAVELERS SHOULD USE CAUTION AS VISIBILITIES MAY
DROP TO HALF A MILE OR LESS IN BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE TROUGH WILL CONTINUE TO MOVE ACROSS SOUTHEAST WYOMING ON
THURSDAY...BRINING TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES TO
THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS. ANOTHER UPPER LEVEL
SYSTEM WILL MOVE ACROSS THE REGION ON NEW YEARS EVE AND NEW YEARS
DAY...BRINGING GUSTY WINDS AND CHANCE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

NEZ001>003-019>021-054-055-292245-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
338 PM MST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER LEVEL TROUGH WILL BRING A SLIGHT CHANCE OF PRECIPITATIONN
AND SUSTAINED WINDS OF 25 TO 30 MPH ON THURSDAY WITH GUSTS UP TO
35 MPH ACROSS THE NEBRASKA PANHANDLE. ANOTHER UPPER LEVEL SYSTEM
WILL MOVE ACROSS THE REGION ON NEW YEARS EVE AND NEW YEARS
DAY...BRINGING GUSTY WINDS AND CHANCE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Advisories in Nebraska, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.